MAUDE Adverse Event Report: OPSENS SAVVYWIRE; PRE-SHAPED PRESSURE GUIDEWIRE

OPSENS SAVVYWIRE; PRE-SHAPED PRESSURE GUIDEWIRE
Model Number F3001
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the savvywire is not possible as the hospital discarded it after the procedure.According to the device history records, lot number osw-0025 was released following specification, no deviation or nonconformities were recorded.Based on the physician's description of events and the provided angiogram (see figure 1), opsens believes that the cause of the lost of capture incident is the savvywire moving during balloon expansion causing tip to lose contact with the ventricular wall, leading to lost of pacing capture.The left ventricle regained pressure causing a strong ectopic beat pushing on the balloon, which malpositioned the valve.The cause for the savvywire movement during rapid pacing was attributed to the force exerted by the balloon displacing the delivery system and the wire.However, opsens believes that, as indicated in the ifu, maintaining stable position of the tip while pacing could have avoided the incident.On how to successfully perform the pacing are available in the savvy wire instruction for use: - warning: inadequate electrode placement during rapid pacing and valve deployment may result in valve displacement and patient injury.Always test pacing capture prior to proceeding with intervention such as transcatheter valve deployment.- instructions: always ensure tip is stable while pacing, maintaining contact with the ventricular wall.The risks associated with the event are well documented and are disclosed in the savvywire instructions for use: "adverse events that may result from the use of this device include, but are not limited to: access site or vessels complications, additional surgical procedure, allergic reactions, amputation, aneurysm, angina, arrhythmia, bleeding, cardiac or vessel perforation/dissection, coronary obstruction, death, embolism, fibrillation, foreign body/wire fracture, heart block, hematoma, hypotension/hypertension, infection, kidney injury/failure, myocardial infarction, need for permanent pacemaker, pericardial effusion, pneumothorax, stroke or other neurologic event, spasm, tamponade, thrombus, valve dysfunction or complications, vasospasm, vessel occlusion, wire entrapment/entanglement, x-ray radiation exposure complications" opsens was notified on february 8th about this event, and quickly got in contact with the main investigators involved in the ongoing safe-tavi study.On february 10th, a notice was issued to all physicians involved in the study to inform them about the event and reiterate the guidance on maintaining pressure on the savvywire during balloon or valve deployments under rapid pacing.
 
Event or Problem Description
Event occurred in spain during the safe-tavi study: the savvywire in question was used as per safe-tavi protocol.At the step of tavi implantation (balloon expansion of an edwards sapien3), movement of the wire was noticed and left ventricular capture was lost.A strong heart beat then pushed the balloon of the valve, leading to valve embolization in the aorta.Note that all the previous steps were successful; successful pacing test and successful valvuloplasty with pacing.Hemodynamic values (aortic and ventricular pressures) and curves were correctly displayed by the opsens opm3 system.Tavi procedure was continued with the implantation of a second balloon-expandable valve, for which the savvywire was used for support and post-op hemodynamic recordings only.For the second valve implantation, pacing was performed by means of an independent, right ventricular electro-catheter.Opsens reached out to the physicians responsible for the operation who confirmed that there was no patient injury involved.

Brand Name
SAVVYWIRE
Common Device Name
PRE-SHAPED PRESSURE GUIDEWIRE
Manufacturer (Section D)
OPSENS
750
blvd du parc technologique
quebec, quebec G1P 4 S3
CA  G1P 4S3
Manufacturer (Section G)
OPSENS
750
blvd du parc technologique
quebec, quebec G1P 4 S3
CA   G1P 4S3
Manufacturer Contact
maryem oudhini
750
blvd du parc technologique
quebec, quebec G1P 4-S3
CA   G1P 4S3
MDR Report Key16481214
Report Number3008061490-2023-00003
Device Sequence Number3135871
Product Code DXO
UDI-Device Identifier07540184030019
UDI-Public(01)07540184030019(11)220526(17)240526(10)OSW-0025
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K213854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberF3001
Device Catalogue NumberSAVVYWIRE XS
Device Lot NumberOSW-0025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown